MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable no patient contact reported.If explanted, give date: not applicable no patient contact reported.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a black spot was noticed on an intraocular lens (iol).Reportedly, the issue was realized as the lens was being prepared to be loaded in the cartridge.The lens was not implanted.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 03/15/2018.Device evaluation: the product was returned to the manufacturing site for evaluation.The lens was observed under a microscope through the clear pouch.Slight particles in the optic zone were observed.A black particle was observed adhered to one of the haptic.The complaint was verified however, since the lens was handled it cannot be related to the manufacturing process.In the manufacturing processes there are various cleaning operations and 100% visual inspection utilizing a microscope magnification steps that would have identified and discarded a lens with a similar particulate or substance, as required by our approved procedures.A product quality deficiency was not identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7275769
Report Number2648035-2018-00250
Device Sequence Number10793768
Product Code HQL
UDI-Device Identifier05050474531833
UDI-Public(01)05050474531833(17)210824
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/24/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date02/15/2018
Supplement Report FDA Received Date04/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1